Alert archive / Wyoming / Winter Storm Watches in 2021
Winter Storm Watch 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter storm watch at Mar 11, 2021, 2:08 PM MST for Uinta County, Wyoming. It took effect at Mar 13, 2021, 5:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 11, 2021, 2:08 PM MST (21:08 UTC)
- In effect from
- Mar 13, 2021, 5:00 AM MST
- Expired
- Mar 12, 2021, 2:09 PM MST
- In force
- Issued by
- NWS Salt Lake City, UT
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
724 WWUS45 KSLC 112108 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 208 PM MST Thu Mar 11 2021 UTZ009-120515- /O.NEW.KSLC.WS.A.0004.210313T1200Z-210315T0000Z/ Western Uinta Mountains- Including the city of Mirror Lake Highway 208 PM MST Thu Mar 11 2021 ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 8 to 20 inches possible. Winds could gust as high as 45 mph resulting in areas of blowing snow. * WHERE...Western Uinta Mountains, with the highest amounts on the north slope. * WHEN...From late Friday night through Sunday afternoon. * IMPACTS...Backcountry travel and recreation could be impacted by heavy snow and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ WYZ021-120515- /O.NEW.KSLC.WS.A.0004.210313T1200Z-210315T0000Z/ Southwest Wyoming- Including the city of Evanston 208 PM MST Thu Mar 11 2021 ...WINTER STORM WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of up to 12 inches. * WHERE...Uinta County, Wyoming. Heaviest snow across southeastern portions of the county, south of I-80. * WHEN...From late Friday night through Sunday afternoon. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
5 follow-up statements
649 WWUS45 KSLC 120559 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 1059 PM MST Thu Mar 11 2021 UTZ009-130000- /O.CON.KSLC.WS.A.0004.210313T1200Z-210315T0000Z/ Western Uinta Mountains- Including the city of Mirror Lake Highway 1059 PM MST Thu Mar 11 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 8 to 20 inches possible. Winds could gust as high as 45 mph resulting in areas of blowing snow. * WHERE...Western Uinta Mountains, with the highest amounts on the north slope. * WHEN...From late Friday night through Sunday afternoon. * IMPACTS...Backcountry travel and recreation could be impacted by heavy snow and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ WYZ021-130000- /O.CON.KSLC.WS.A.0004.210313T1200Z-210315T0000Z/ Southwest Wyoming- Including the city of Evanston 1059 PM MST Thu Mar 11 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of up to 12 inches. * WHERE...Uinta County, Wyoming. Heaviest snow across southeastern portions of the county, south of I-80. * WHEN...From late Friday night through Sunday afternoon. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
034 WWUS45 KSLC 121125 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 425 AM MST Fri Mar 12 2021 UTZ016-518-122300- /O.NEW.KSLC.WW.Y.0011.210312T2300Z- 210313T1600Z/ Southwest Utah-Southern Mountains- Including the cities of Beaver, Cedar City, Milford, Loa, Panguitch, and Bryce Canyon 423 AM MST Fri Mar 12 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM MST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches along the I-15 corridor and Cedar City area, with 5 to 10 inches in the mountains. * WHERE...Southwest Utah and Southern Mountains. * WHEN...From 4 PM this afternoon to 9 AM MST Saturday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Snowfall will be most likely to stick to area roads during the overnight and early morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For graphical depictions of the snowfall forecast, including Official NWS Forecast, High End Amount, and Low End Amount, visit weather.gov/slc/winter. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ009-122300- /O.CON.KSLC.WS.A.0004.210313T1200Z-210315T0000Z/ Western Uinta Mountains- Including the city of Mirror Lake Highway 425 AM MST Fri Mar 12 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 8 to 20 inches possible. Winds could gust as high as 45 mph resulting in areas of blowing snow. * WHERE...Western Uinta Mountains, with the highest amounts on the north slope. * WHEN...From late Friday night through Sunday afternoon. * IMPACTS...Backcountry travel and recreation could be impacted by heavy snow and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ WYZ021-122300- /O.CON.KSLC.WS.A.0004.210313T1200Z-210315T0000Z/ Southwest Wyoming- Including the city of Evanston 425 AM MST Fri Mar 12 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of up to 12 inches. * WHERE...Uinta County, Wyoming. Heaviest snow across southeastern portions of the county, south of I-80. * WHEN...From late Friday night through Sunday afternoon. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
562 WWUS45 KSLC 121247 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 547 AM MST Fri Mar 12 2021 UTZ016-518-122300- /O.NEW.KSLC.WW.Y.0011.210312T2300Z-210313T1600Z/ Southwest Utah-Southern Mountains- Including the cities of Beaver, Cedar City, Milford, Loa, Panguitch, and Bryce Canyon 547 AM MST Fri Mar 12 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM MST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches along the I-15 corridor and Cedar City area, with 5 to 10 inches in the mountains. * WHERE...Southwest Utah and Southern Mountains. * WHEN...From 4 PM this afternoon to 9 AM MST Saturday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Snowfall will be most likely to stick to area roads during the overnight and early morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For graphical depictions of the snowfall forecast, including Official NWS Forecast, High End Amount, and Low End Amount, visit weather.gov/slc/winter. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ009-122300- /O.CON.KSLC.WS.A.0004.210313T1200Z-210315T0000Z/ Western Uinta Mountains- Including the city of Mirror Lake Highway 547 AM MST Fri Mar 12 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 8 to 20 inches possible. Winds could gust as high as 45 mph resulting in areas of blowing snow. * WHERE...Western Uinta Mountains, with the highest amounts on the north slope. * WHEN...From late Friday night through Sunday afternoon. * IMPACTS...Backcountry travel and recreation could be impacted by heavy snow and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ WYZ021-122300- /O.CON.KSLC.WS.A.0004.210313T1200Z-210315T0000Z/ Southwest Wyoming- Including the city of Evanston 547 AM MST Fri Mar 12 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of up to 12 inches. * WHERE...Uinta County, Wyoming. Heaviest snow across southeastern portions of the county, south of I-80. * WHEN...From late Friday night through Sunday afternoon. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
524 WWUS45 KSLC 121748 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 1048 AM MST Fri Mar 12 2021 UTZ518-130200- /O.EXT.KSLC.WW.Y.0011.210312T1748Z-210313T1600Z/ Southern Mountains- Including the cities of Loa, Panguitch, and Bryce Canyon 1048 AM MST Fri Mar 12 2021 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM MST SATURDAY... * WHAT...Snow. Additional snow accumulations of 5 to 10 inches. * WHERE...Southern Mountains. * WHEN...Until 9 AM MST Saturday. * IMPACTS...Plan on slippery road conditions and occasional difficult travel over mountain routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For graphical depictions of the snowfall forecast, including Official NWS Forecast, High End Amount, and Low End Amount, visit weather.gov/slc/winter. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ016-130200- /O.CON.KSLC.WW.Y.0011.210312T2300Z-210313T1600Z/ Southwest Utah- Including the cities of Beaver, Cedar City, and Milford 1048 AM MST Fri Mar 12 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM MST SATURDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...Southwest Utah. * WHEN...From 4 PM this afternoon to 9 AM MST Saturday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...Snowfall will be most likely to stick to area roads during the overnight and early morning hours. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For graphical depictions of the snowfall forecast, including Official NWS Forecast, High End Amount, and Low End Amount, visit weather.gov/slc/winter. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ009-130200- /O.CON.KSLC.WS.A.0004.210313T1200Z-210315T0000Z/ Western Uinta Mountains- Including the city of Mirror Lake Highway 1048 AM MST Fri Mar 12 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of 8 to 20 inches possible. Winds could gust as high as 50 mph resulting in areas of blowing snow. * WHERE...Western Uinta Mountains, with the highest amounts on the north slope. * WHEN...From late Friday night through Sunday afternoon. * IMPACTS...Backcountry travel and recreation could be impacted by heavy snow and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ WYZ021-130200- /O.CON.KSLC.WS.A.0004.210313T1200Z-210315T0000Z/ Southwest Wyoming- Including the city of Evanston 1048 AM MST Fri Mar 12 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON... * WHAT...Heavy snow possible. Total snow accumulations of up to 12 inches. * WHERE...Uinta County, Wyoming. Heaviest snow across southeastern portions of the county, south of I-80. * WHEN...From late Friday night through Sunday afternoon. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
867 WWUS45 KSLC 122109 WSWSLC URGENT - WINTER WEATHER MESSAGE National Weather Service Salt Lake City UT 209 PM MST Fri Mar 12 2021 UTZ009-131200- /O.UPG.KSLC.WS.A.0004.210313T1200Z-210315T0000Z/ /O.NEW.KSLC.WS.W.0005.210313T1200Z-210315T0000Z/ Western Uinta Mountains- Including the city of Mirror Lake Highway 209 PM MST Fri Mar 12 2021 ...WINTER STORM WARNING IN EFFECT FROM 5 AM MST SATURDAY TO 6 PM MDT SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 1 to 2 feet, with locally higher amounts. Winds gusting as high as 50 mph resulting in areas of blowing and drifting snow. * WHERE...Western Uinta Mountains, with highest amounts on the north slope, east of Mirror Lake Highway. * WHEN...From 5 AM MST Saturday to 6 PM MDT Sunday. * IMPACTS...Travel could be very difficult to impossible. Backcountry travel and recreation will be impacted by heavy snow and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For graphical depictions of the snowfall forecast, including Official NWS Forecast, High End Amount, and Low End Amount, visit weather.gov/slc/winter. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ WYZ021-131200- /O.UPG.KSLC.WS.A.0004.210313T1200Z-210315T0000Z/ /O.NEW.KSLC.WS.W.0005.210313T1200Z-210315T0000Z/ Southwest Wyoming- Including the city of Evanston 209 PM MST Fri Mar 12 2021 ...WINTER STORM WARNING IN EFFECT FROM 5 AM MST SATURDAY TO 6 PM MDT SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 6 to 18 inches, with only around 2 inches near Evanston. * WHERE...Uinta County Wyoming, mainly southeastern portions of the county, with highest totals south of I-80 near the Utah border. * WHEN...From 5 AM MST Saturday to 6 PM MDT Sunday. * IMPACTS...Travel could be very difficult to impossible. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For graphical depictions of the snowfall forecast, including Official NWS Forecast, High End Amount, and Low End Amount, visit weather.gov/slc/winter. For winter road conditions from the Wyoming Department of Transportation, visit http://www.wyoroad.info or dial 511. && $$ UTZ016-131200- /O.CON.KSLC.WW.Y.0011.210312T2300Z-210313T1600Z/ Southwest Utah- Including the cities of Beaver, Cedar City, and Milford 209 PM MST Fri Mar 12 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST SATURDAY... * WHAT...Snow expected. Total snow accumulations ranging from around 2 inches near Cedar City to 7 inches near Milford. * WHERE...Southwest Utah. * WHEN...Until 9 AM MST Saturday. * IMPACTS...Travel could be very difficult, with heaviest snow expected this evening through early Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For graphical depictions of the snowfall forecast, including Official NWS Forecast, High End Amount, and Low End Amount, visit weather.gov/slc/winter. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ UTZ518-131200- /O.CON.KSLC.WW.Y.0011.000000T0000Z-210313T1600Z/ Southern Mountains- Including the cities of Loa, Panguitch, and Bryce Canyon 209 PM MST Fri Mar 12 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST SATURDAY... * WHAT...Snow. Additional snow accumulations of 2 to 7 inches. * WHERE...Southern Mountains. * WHEN...Until 9 AM MST Saturday. * IMPACTS...Plan on slippery road conditions and occasional difficult travel over mountain routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For graphical depictions of the snowfall forecast, including Official NWS Forecast, High End Amount, and Low End Amount, visit weather.gov/slc/winter. For winter road conditions from the Utah Department of Transportation, visit http://www.udottraffic.utah.gov/roadweatherforecast.aspx or dial 511. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter storm watch went out at Mar 11, 10:27 AM MST, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 11, 10:27 AM MST, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1027 AM MST Thu Mar 11 2021 .SYNOPSIS... A cool and active weather pattern with mountain snow accumulations is expected through the rest of the week as a large low pressure system meanders from the Southwest through the Four Corners. && .SHORT TERM (Through 12z Sunday)... A broad closed low centered over central Cali continues to separate from the mean northern branch flow this morning, with translation only subtly to the south and east. The southern Utah lobe of vorticity will continue to lift northeast to roughly the I-80 corridor midday, prior to shearing and deforming for the afternoon hours. This should once again focus the most widespread snow shower activity later today, with additional accumulations across portions of the Wasatch Back south into the Wasatch plateau region as an aided upslope component in light southeasterly flow will exist. Elsewhere across central/southern Utah, steep lapse rates in place will aid fairly widespread diurnal snow shower development with daytime heating, most widespread over and east of the terrain. Areal extent of snow showers is expected to rapidly diminish overnight tonight due to the loss of the convective component, and a further tightening of the low about its center just upstream of the area. Have continued to roll with no headlines this morning due to a somewhat periodic hit/miss accumulation periods through this evening, but totals in many mtn locales from the central Wasatch south should fall within the 5-10" range. Limited impacts to roads with daylight, but do expect periods of slush over many mtn routes during heavier convective bursts through sunrise and again this afternoon/eve namely. The upper low will continue a slow grind into the southern Colorado Basin Friday pivoting an elongated trough axis eastward... orientation from southwestern Utah northeast into the Uintas. Tough to find any tangible lobes in guidance to point a finger to, but bulk of guidance supports another uptick of diurnal snow shower activity beneath and downstream of this axis across namely central/eastern Utah. Heading into Saturday the core of low will be transitioning from a positive tilt to a negative as it grinds into the four corners region. With this, looking at the north slope of the Uintas and the higher bench areas of Uinta County, WY to be oriented beneath relatively broad forcing driven by deep upglide within the wrap around environment. Deep layer moisture coupled with favorable northeasterly upslope winds coincident should aid modest snow accums across those areas, with a potential advisory level event unfolding thereafter into Sunday morning. Future shifts will be looking at this potential more closely. .LONG TERM (After 12Z Sunday)... The cluster tool shows a consistent picture of the closed low core over southeast Colorado by 00Z Monday but there are some slight differences in the shape of the closed low with about 50% of ensemble members showing a weak lobe of lower 500mb heights stretching back into eastern Utah. Just enough threat to keep mention of showers over the Uinta mountains into Sunday afternoon. A temporary ridge will move over the region Monday providing slightly above normal temps. By 00Z Tuesday the GFS continues to be the model with the deepest trough (93% of its members) moving into the Great Basin with about 50% of the EC and 30% of the Canadian members. Interestingly enough, the other 7% of the GFS members show a ridge over the Great Basin along with 16% of the EC and 25% of the Canadian. So although the trough scenario is most likely there is enough disparity that the NBM still shows a 14 degree spread between the 25th and 75th percentile for the max temperature at SLC Tuesday between 44 and 58 degrees and between 40 and 54 degrees at Cedar City. The evolution of the models over the past several runs is for a less dynamically and thermally strong system moving in Monday night into Tuesday with a faster transition to a ridge over the region by Wednesday. The GFS and EC 48 hrs ago had -37C at 500mb over northern Utah by about 12Z Tuesday, now the GFS is -26C over central Utah and the EC is -22C over northern Utah. This all boils down to a less threat of any significant precipitation and temperatures only slightly dipping below normal Tuesday and Wednesday. There is a strong consensus that a ridge will prevail by Thursday with above normal temperatures. && .AVIATION... VFR conditions are expected to continue across the KSLC terminal through the valid TAF period. Vicinity showers near the terminal will keep CIGs around 8kft AGL through the afternoon. There is a 40% chance these CIGs drop below 7kft AGL and create some mountain obscuration issues through 00z. Winds will be predominately out of the northwest and may become light and variable at times. winds will shift to southerly flow after 06z and will remain light at less than 8 knots. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM...Merrill/Church LONG TERM...Struthwolf AVIATION...Woodward For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Mar 11, 8:10 AM MST, 5 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 810 AM MST Thu Mar 11 2021 UTZ001>016-019>021-517-518-WYZ021-121515- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 810 AM MST Thu Mar 11 2021 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Scattered to numerous snow showers will result in occasional winter driving conditions over higher elevation mountain passes. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Snow showers will be possible again across primarily southern, central, and eastern Utah and southwest Wyoming Friday into Saturday, which will result in occasional winter driving conditions over higher elevation mountain passes. Heavy snow is possible on the northern slope of the Uinta Mountains into southern Uinta County Wyoming Saturday into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Local storm report, Mar 11, 9:51 AM MST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
951 AM MST THU MAR 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 AM SNOW ALTA 40.58N 111.64W
03/11/2021 M2.5 INCH SALT LAKE UT TRAINED SPOTTER
ALTA COLLINS - 9662 FT
0503 AM SNOW BRIGHTON 40.62N 111.59W
03/11/2021 M2.5 INCH SALT LAKE UT TRAINED SPOTTER
SOLITUDE - 8200 FT
0531 AM SNOW LOGAN 41.90N 111.63W
03/11/2021 M4.0 INCH CACHE UT TRAINED SPOTTER
LOGAN MOUNTAINS - 8400 FT
0545 AM SNOW ALTA 40.59N 111.64W
03/11/2021 M1.0 INCH SALT LAKE UT TRAINED SPOTTER
ALTA UDOT - 8799 FT
0548 AM SNOW ALTA 40.57N 111.65W
03/11/2021 M1.0 INCH SALT LAKE UT TRAINED SPOTTER
SNOWBIRD - 8100 FT
0619 AM SNOW PARK CITY 40.61N 111.54W
03/11/2021 M4.0 INCH SUMMIT UT TRAINED SPOTTER
PARK CITY MOUNTAIN - 9300 FT
0640 AM SNOW SPRINGDELL 40.33N 111.63W
03/11/2021 M2.0 INCH UTAH UT TRAINED SPOTTER
PROVO CANYON - 6100 FT
0643 AM SNOW PARK CITY 40.66N 111.57W
03/11/2021 M3.0 INCH SUMMIT UT TRAINED SPOTTER
CANYONS VILLAGE AT PARK CITY - 8800 FT
0700 AM SNOW PANGUITCH 37.82N 112.44W
03/11/2021 M2.0 INCH COOP OBSERVER
0700 AM SNOW BOULDER 37.95N 111.43W
03/11/2021 M1.4 INCH TRAINED SPOTTER
0700 AM SNOW CEDAR CITY 37.68N 113.07W
03/11/2021 M3.6 INCH IRON UT COOP OBSERVER
0700 AM SNOW PANGUITCH 37.91N 112.39W
03/11/2021 M1.7 INCH TRAINED SPOTTER
0700 AM SNOW PANGUITCH 37.85N 112.40W
03/11/2021 M1.2 INCH TRAINED SPOTTER
0700 AM SNOW NEWCASTLE 37.66N 113.55W
03/11/2021 M0.2 INCH IRON UT TRAINED SPOTTER
0700 AM SNOW CEDAR CITY 37.75N 113.14W
03/11/2021 M2.0 INCH IRON UT TRAINED SPOTTER
0700 AM SNOW BEAVER 38.28N 112.62W
03/11/2021 M1.6 INCH BEAVER UT TRAINED SPOTTER
0700 AM SNOW BEAVER 38.28N 112.65W
03/11/2021 M1.8 INCH BEAVER UT TRAINED SPOTTER
0718 AM SNOW SNOWBASIN 41.20N 111.86W
03/11/2021 M1.0 INCH WEBER UT MESONET
SNOWBASIN-MID. BOWL - 7402 FT
0730 AM SNOW BRIGHTON 40.64N 111.64W
03/11/2021 M2.0 INCH SALT LAKE UT TRAINED SPOTTER
BIG COTTONWOOD SPRUCES - 7402 FT
0730 AM SNOW OAKLEY 40.71N 111.30W
03/11/2021 M2.3 INCH SUMMIT UT TRAINED SPOTTER
0800 AM SNOW PARK CITY 40.68N 111.50W
03/11/2021 M3.1 INCH SUMMIT UT TRAINED SPOTTER
0800 AM SNOW EDEN 41.30N 111.81W
03/11/2021 M0.2 INCH WEBER UT TRAINED SPOTTER
0800 AM SNOW HEBER CITY 40.50N 111.40W
03/11/2021 M3.0 INCH WASATCH UT TRAINED SPOTTER
0800 AM SNOW CALLAO 39.89N 113.71W
03/11/2021 M1.2 INCH JUAB UT COOP OBSERVER
0800 AM SNOW RICHFIELD 38.58N 112.33W
03/11/2021 M1.0 INCH SEVIER UT COOP OBSERVER
0800 AM SNOW HANKSVILLE 38.26N 110.18W
03/11/2021 M0.7 INCH WAYNE UT COOP OBSERVER
0800 AM SNOW NEW HARMONY 37.48N 113.31W
03/11/2021 M3.6 INCH WASHINGTON UT COOP OBSERVER
0800 AM SNOW HEBER CITY 40.40N 111.53W
03/11/2021 M1.0 INCH WASATCH UT COOP OBSERVER
0800 AM SNOW ROSETTE 41.82N 113.41W
03/11/2021 M1.5 INCH BOX ELDER UT COOP OBSERVER
0828 AM SNOW KANAB 37.04N 112.52W
03/11/2021 M2.5 INCH KANE UT COOP OBSERVER
0900 AM SNOW HEBER CITY 40.47N 111.40W
03/11/2021 M3.0 INCH WASATCH UT TRAINED SPOTTER
0949 AM SNOW CEDAR CITY 37.68N 113.09W
03/11/2021 M4.5 INCH IRON UT TRAINED SPOTTER
&&
WILSON/CHURCHNearby
Winter Storm Watches in Wyoming, 2021Winter Storm Watches in Utah, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.